Get your Health question answered in 3 easy steps

174 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes red itchy rash in the groin area?

Answered by
Owl Image
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

Question
I have a very painful red itchy real red rash at my panty line ive tried a number of things
Mon, 11 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 20 minutes later
Brief Answer:
details below

Detailed Answer:
Hi,
Thanks for writing to us.
Many skin disorders can involve the groin area and present as painful or itchy red rash like intertrigo, tinea, psoriasis, seborrheic dermatitis, XXXXXXX XXXXXXX disease etc.
Of all these causes intertrigo is the most commonly seen disorder affecting the area.
I would appreciate if you could send me a good resolution image of the affected area so that I can suggest a probable diagnosis. You may upload the image by clicking on upload report/image icon which is on right side of query page. You may also send the pics to YYYY@YYYY . mention ATTN DR KALPANA PATHAK in subject line.
In the interim, wear loose cotton clothes. Keep the area well ventilated and dry. Avoid using soap/dettol/savlon etc over affected area. Just wash the area with water and apply a steroid antifungal cream. You may mix hydrocortisone and clotrimazole cream in equal quantity and apply twice daily over affected area. Also dust the area with antifungal powder multiple times in a day.

Hope this helped.
Post the pics and we will take this discussion further.
Take care
Above answer was peer-reviewed by
 
Follow-up: What causes red itchy rash in the groin area? 8 hours later
What would be the best thing for it over the counter?
 
 
Answered by Dr. Kalpana Pathak 15 hours later
Brief Answer:
clotrimazole hydrocortsione combination cream.

Detailed Answer:
Hi
Thanks for writing back.
I would have really appreciated if we had taken this discussion further with a good pic of affected area. However going by the description, clotrimazole cream mixed with hydrocortisone cream applied twice daily should help in resolution of lesions. These are easily available as OTC products. Also take oral antihistamine like levocetrizine twice in a day to control the itch. Keep the area well ventilated and dry.
In my patients, depending upon severity I usually prescribe oral fluconazole or terbinafine along with topical antifungal ( clotrimazole/eberconazole/luliconazole /sertaconazole) with or without steroid( beclomethasone/fluticaosne/hydrocortisone/mometasone)

So you may start with levocetrizine and clotrimazole hydrocortisone cream. Get back for follow up after five to seven days.
Hope this helped.
Take care
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on Fluconazole

doctor1 MD

i hav cuts on my prepuce jst immediately after mastubation.. and it fades away in 2 days.. shwed to a dermatologist he gave fluconazole 150mg single dose and ointment containing clotraimzole+beclomethazone.. its been 3 days now.. the cuts hav faded a little but its still present.. what should i do?

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

Dear Dr. For months now I have had tiny clear fluid filled blisters on my hands and feet. It started out looking like a foot fungus on my right foot & soon spread to my left hand & then my left foot & right hand. My primary Dr. gave me 20 days of Fluconazole 150mg & my hands cleared up but my feet didn t clear up all the way. It then turned into what looked like a severe burn & began to bleed & crack until I could hardly walk. I was sent to a dermatologist (nurse practitioner) who said it was psoriasis & I was given Clobetasol Propionate ointment & it cleared it up, but then it came right back & the ointment seems to have no effect on the clear fluid filled bumps until they have turned into a red, dry, sore...The ointment does nothing until the blisters have broken & turned into a painful mess. For some reason I don t think it s psoriasis, because the blisters are never filled with puss, just a clear water looking fluid, this has left me unable to even do housework at times & makes me fear working in my yard because of the pain on the bottom of my feet. What do you think I may have & what can or should I do? I also now have pitting on 5 of my finger nails & I think it was caused by those fungus pills, I don t know what I have. What do you think it could be & what should I do?? Please help! Thank you, Rob

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

Hello doc my mother has some skin problem

doctor1 MD

I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very uncomfortable. It was triggered when I was required to take 4 amoxicillin before a dental procedure after a knee...